MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18063212
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Sales agency (b)(4) reported the following event : "while implanting the t2 ankle nail surgeon encountered a problem with the nail holder.It was impossible to correctly lock the rear sight guide on the nail holder.Impossible with the nail holder to do the posterior locking of the calcaneum.Ancillary equipment to be checked on return." clinical consequences for the patient: no posterior anterior calcaneal locking despite 2 attempts.There was an increase in tourniquet time for the patient because there was an problem with checking the locks when mounting the nail.The pin that should theoretically fit into the sight adapter did not fit properly into the posterior locking hole of the nail.2 failed attempts to lock the calcaneum after the fact.The intervention has been delayed approximate half an hour.No additional medical intervention to date.
 
Event or Problem Description
Sales agency ody-c reported the following event : "while implanting the t2 ankle nail surgeon encountered a problem with the nail holder.It was impossible to correctly lock the rear sight guide on the nail holder.Impossible with the nail holder to do the posterior locking of the calcaneum.Ancillary equipment to be checked on return." clinical consequences for the patient: no posterior anterior calcaneal locking despite 2 attempts.There was an increase in tourniquet time for the patient because there was an problem with checking the locks when mounting the nail.The pin that should theoretically fit into the sight adapter did not fit properly into the posterior locking hole of the nail.2 failed attempts to lock the calcaneum after the fact.The intervention has been delayed approximate half an hour.No additional medical intervention to date.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and it matches the alleged failure mode.The device inspection revealed the following: visual inspection: the received targeting arm t2 ankle shows traces of a long and intense uses identified by the general appearance of the surfaces and hammering marks also visible at the right posterior locking.The locking slot was sharply damaged due to which pin locking did not fit properly into the posterior locking hole of the nail.Functional inspection: a functional test of the targeting arm received (simulation of the pre-operative check that is required per our instructions for use) was performed in order to reproduce the event.The test set up was completed with sample devices.Result: the received targeting arm assembled with nail adapter.Due to damage of the slot at right posterior, adapter cannot be assembled but with sample targeting arm it can be easily assembled.In the lateral locking the targeting arm found fully functional.Dimensional inspection: due to the nature of the complaint, a dimensional inspection was not considered necessary.The device had been in use for a long time (manufactured in 2010), there we conclude that the device had fulfilled its tasks in former surgeries as intended without problems reported.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by improper handling of device leading to damage on the "position slot." a review of the labeling did not indicate any abnormalities.Operative technique guide clearly instructs the following: ¿guided locking of the posterior calcaneal screw: release the external compression.Release the nut and turn the target arm around the nail adapter until it can be locked in the ¿posterior locking¿ position.Insert the tissue protection sleeve, long, together with the drill sleeve, long, and the trocar, long, into the calcaneus hole of the targeting arm by pressing the safety clip (fig.29).Repeat the locking procedure as described for the lateral calcaneal locking.The countersink (1806-2015) can be used through the tissue protection sleeve to assist in sinking the p/a calcaneus screw head.If this is used, undersize the screw length by 5mm.¿ if any further information is provided, the complaint report will be updated.S.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint history, some of the possible causes are: improper handling etc.Potentially reduced accuracy in guidance is usually found during functional check (required per ifu).The device had been in use for a long time (manufactured in 2010), therefore it can be safely said that it had fulfilled its tasks in former surgeries as intended.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3: device disposition unknown.

Brand Name
TARGETING ARM T2 ANKLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8566529
Report Number0009610622-2019-00232
Device Sequence Number1731685
Product Code LXH
UDI-Device Identifier04546540708496
UDI-Public04546540708496
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063212
Device Lot NumberKME902372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/23/2019
08/20/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/17/2019
09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;